Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Stomach ulcers, black stools, h.pylori. Taking pepto bismol, doxycycline, amoxicillin. Due to medication?

My doctor prescribe Pepto-Bismol along with other medicine to treat my ulcer . Now my stool turn black which never happen before. I read online and notice people said Pepto-Bismol can do that to your stool. Is it true? However, he also prescribe Doxycycline along with amoxicillin to treat my H.Pylori which I read about Doxycycline should not be taken with Amoxicillin. Do you think this also contribute to the tarry stool? Should I stop the taking them immediately?
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Black stool can be caused by Pepto-Bismol and this is quite common side effect. However in some cases, black stools are also caused by stomach bleeding. It also gives diarrhea if the bleeding is intensive. The heart rate increases and you become weaker. So if you have noticed any of such symptoms, you should visit your doctor. Otherwise, you can assume that this is a side effect of Pepto-Bismol.
Amoxycyline and Doxycycline can be taken together, however there is no such antibiotic in the Helicobact Pylori eradication guidelines. Usually such eradication should be started with Amoxiciline 1000 mg twice a day and Metronidazole 500 mg twice a day.
You should not stop this medicines immediately, you should rather consult your doctor.

Hope this will help.
Answered: Tue, 12 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor